MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the surgery after a few minutes of use, the electrode of the hipvac 50 broke off and fell off inside the patient's joint.The surgeon removed the electrode using a grasper.No patient injuries or significant delay reported.Back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The returned device, used in treatment, was returned as an mdr for evaluation.There was a relationship between the returned devices and the reported event.Review of complaint history of the reported lot number 2031558 for the past 3 years found no other similar complaints.A review of manufacturing records for the reported lot number 2031558 found no non-conformances or anomalies during manufacturing process related to the reported event.Visual inspection under magnification of the wand shows a detached tip of the wand.This includes the spacer with the electrodes.The part was separately returned with the device and shows contamination/ discoloration and scuff/scratch marks.There are no manufacturing abnormalities visually observed with the returned wand.The device was plugged into a known good controller and tried to excite plasma on the remaining stubs of the wires at the tip of the device.Despite the damage the suction line was tested and performed as intended.The complaint was verified and the root cause was determined to be associated with the device potentially coming into contact with the boundaries of a metal object such as the slotted cannula.Other possible factors that could contribute to the reported event include using the device as a leverage to enlarge surgical site or mechanical displacement of tissue.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9281872
Report Number3006524618-2019-00539
Device Sequence Number14162290
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2031558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1